MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Model Number PXB35-08-27-080
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a visipro balloon expandable stent during procedure.During delivery to/at lesion, stent dislodgement occurred.The dislodged stent was removed.It was reported that visipro stent became dislodged from the balloon.The stent was retrieved and the case was completed to the physicians satisfaction.Patient went home the same night.The physician was intending to stent an ostia iliac lesion from the ipsilateral side.Physician used a 6fr 23cm and non-medtronic sheath to access the lesion and visualize.The lesion was moderately calcified and the iliac system was moderately tortuous.Physician inserted the visipro stent delivery system over an unknown.035" wire and delivered the stent to the lesion site.Physician decided to take another picture and, because the stent delivery system was in the sheath, decided to remove the stent delivery system with the stent undeployed from the patient.When physician tried to withdraw the stent into the sheath, the stent became separated and the catheter and balloon were removed over the wire.The unexpanded stent remained over the wire and either near or partially in the distal end of the sheath.Physician made the decision to switch to an 8fr sheath (brand unknown) and used a snare (brand unknown) to capture the proximal end of the stent and remove it in it¿s entirety from the patient.Physician then grabbed another 8x27x80 visipro stent and finished the case with a successful stenting of the iliac.The case was completed successfully and the patient went home that night.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the device was prepped as per the ifu.The lesion was not pre-dilated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the visi-pro balloon expandable peripheral stent system was received within a sealed tyvek pouch, and loosely coiled within a nested series of sealed plastic biohazard pouches.No ancillary devices nor procedural images were received for evaluation.The visi-pro stent system was received with the stent slid distally over the balloon.Stent struts with radiopaque marker hoops at both ends of the stent were flared outward from interacting with the sheath or snare during recovery.Per the initial reported event description, the physician was attempting to remove the visi-pro system while still within the 6fr support sheath prior to deployment.The physician exchanged the 6fr sheath with an 8fr sheath and used a snared to aid in the removal of the visi-pro stent.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10657745
Report Number2183870-2020-00324
Device Sequence Number19509270
Product Code NIO
UDI-Device Identifier00643169787858
UDI-Public00643169787858
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2022
Device Model NumberPXB35-08-27-080
Device Catalogue NumberPXB35-08-27-080
Device Lot NumberA763601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer11/12/2020
11/19/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/13/2020
11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight76